Pennsylvania, 2010Damaging Winds in Pennsylvania, April 8, 2010
April 8, 2010 · NWS CTP · 17 events in 12 counties and zones
Severe thunderstorms produced multiple reports of wind damage during the late afternoon and evening hours across central Pennsylvania. Thunderstorm winds gusted as high as 80 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced multiple reports of wind damage during the late afternoon and evening hours across central Pennsylvania. Thunderstorm winds gusted as high as 80 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 8, 3:54 PM EST, 6 minutes earlier.
Area forecast discussion, Apr 8, 3:54 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT THU APR 8 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE STATE LATE THIS AFTERNOON AND
EVENING...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. SOME OF THE
STORMS COULD MAKE STRONG WIND GUSTS AND HAIL...ESPECIALLY ACROSS
THE EASTERN HALF OF PENNSYLVANIA. BELOW NORMAL TEMPERATURES AND
BRISK WESTERLY WINDS ARE EXPECTED ON FRIDAY. THE COLDEST
TEMPERATURES ARE EXPECTED TO BE ON SATURDAY MORNING...WHEN A FROST
OR FREEZE IS POSSIBLE. TEMPERATURES WILL WARM GRADUALLY OVER THE
REST OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
REFRESHED HEADLINES ON ZONES TO MATCH THE SEVERE THUNDERSTORM
WATCH.
MAINLY SUNNY SKIES HELPED TO BOOST TEMPS ABOVE 80F ONCE AGAIN
ACROSS THE CENTRAL VALLEYS AND SUSQ REGION. KIPT MAY APPROACH THE
RECORD HIGH OF 85F SET IN 1991...AS SFC WINDS VEER AROUND MORE TO
A DOWN- SLOPING SSW DIRECTION AND INCREASE A FEW KTS THROUGH 2030Z
(PRIOR TO CLOUD COVER OVERSPREADING THE REGION).
STRONG COLD FRONT PUSHING INTO THE WRN ALLEGHENIES ATTM...AND
TEMPS WILL FALL SHARPLY BY 20-25F IN JUST A FEW HOUR PERIOD LATE
TODAY FROM KJST TO KBFD.
TEMP FALLS FURTHER EAST WILL FALL THIS EVENING...AND BLEND IN MORE
WITH THE NORMAL/DIURNAL TEMP DROP.
09Z SREF AND 12Z OPERATIONAL NAM AGREE ON AN APPROX A 4-5 PERIOD
OF SHOWERS LATE THIS AFTERNOON/EVENING AS THE FRONT PLOWS ACROSS
THE STATE.
RATHER LOW DEWPOINTS (IN THE 40S TO LOWER 50S IN MOST SPOTS) AND
THE LACK OF SIGNIFICANT LLVL CONVERGENCE SO FAR TODAY HAVE KEPT A
LID ON CONVECTION ACROSS THE EASTERN HALF OF THE CWA WHERE THE
SUNSHINE HAS BEEN PLENTIFUL.
A SHORT...1-2 HOUR PERIOD OF MORE FAVORABLE CONVECTIVE PARAMETERS
SHOULD SUPPORT SCATTERED STRONG TSRA ACROSS THE SUSQ VALLEY LATE
TODAY (PERHAPS AS FAR WEST AS THE CENTRAL MTNS). HIGH-BASED
CONVECTION WILL HELP TO MIX DOWN SOME OF THE 35 KT WINDS FROM THE
6-7 KFT AGL LAYER...WITH PERHAPS SEVERAL MORE KNOTS TACKED ON VIA
EVAPORATIONAL COOLING IN THE DOWNDRAFTS.
SKIES TURN PARTLY CLOUDY BY SHORTLY AFTER MIDNIGHT ACROSS THE
CENTRAL AND EAST WITH NO ADDITIONAL SHOWERS BETWEEN 05-12Z FRI...
WHILE THE WESTERN MTNS WILL SEE VARYING AMOUNTS OF SHALLOW STRATO
AS SCTD LIGHT SHOWERS OF RAIN...MIXING WITH WET SNOW AS 850 MB
TEMPS SETTLE DOWN INTO THE -5 TO -8C RANGE THERE.
MINS TONIGHT WILL RANGE FROM THE U20S TO LOWER 30S ACROSS THE NW
MTNS AND LAURELS...TO THE 40-45F RANGE IN THE SE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY WILL LIKELY BE THE COLDEST DAY WE'LL SEE UNTIL SOMETIME IN
THE FALL THANKS TO A TROUGH OF 850 MB TEMPS OF -5CENTRAL TO -9C
NW...TOPPED BY A POOL OF VERY COLD 700 MB TEMPS OF -14 TO -16C.
THUS...MAXES WILL ONLY MAKE IT TO THE LOWER 40S ACROSS THE HIGHER
TERRAIN OF THE NORTH AND WEST...AND MORE NORMAL - MID TO UPPER 50S
IN THE SUSQ VALLEY.
THE SFC HIGH BUILDS IN FOR SAT AM...AND BRINGS THE COLDEST
MORNING OF THE UPCOMING CHILLY SPELL. HOWEVER...THE TROF IS
MOVING AWAY SO QUICKLY THAT THE FLOW RETURNS TO THE W ON SAT AND
HELPS TO MODERATE THE TEMPS TO NEAR NORMAL MAXES. FRI WILL BE THE
FIRST DAY BELOW NORMAL SINCE THE 27TH. THAT COLD SHOT WAS SHORT-
LIVED TOO...WITH ONLY TWO DAYS OF BELOW NORMAL MEANS. MOST OF
MARCH AND THE ENTIRE FIRST WEEK OF APRIL HAS HAD TEMPS 5 TO 20
DEGS ABOVE NORMALS EACH DAY.
CLOUDS AND SCT SHRA WILL LAST ALL OF FRIDAY...AND INTO THE NIGHT IN
THE ALLEGHENIES AND LAURELS. WILL JUST MENTION SCT RASH OR SHSN THERE
FOR FRI NIGHT WITH NOTHING MORE THAN A LIGHT COATING IN SOME SPOTS
(MAINLY NEAR AND TO THE NORTH OF INTERSTATE 80).
AS THE HIGH BUILDS IN FRI NIGHT...THE MOISTURE GOES AWAY AND
SHOULD END MOST PRECIP BEFORE MIDNIGHT. THE CLEARING SKIES AND
SLACKENING WIND WILL ALLOW MINS IN THE MID 20S (NW) TO MID 30S
(SE).
THUS...A FROST OR FREEZE IS POSSIBLE TO LIKELY. THE RECENT
/RECORD/ WARM TEMPERATURES OVER THE PAST MONTH+ HAS MOST LIKELY
HURRIED THE GROWING SEASON ALONG...AND SOME DISCUSSION MAY FOLLOW
THIS SHIFT AS TO WHETHER OR NOT TO BEGIN THE FROST/FREEZE PROGRAM
AT THIS VERY EARLY TIME. WE DO NOT USUALLY START THE PROGRAM OF
ISSUING FROST AND FREEZE PRODUCTS UNTIL THE AVERAGE DATE OF THE
THE LAST SPRING FREEZE - WHICH IS USUALLY NOT UNTIL TAX DAY IN THE
SE...AND NOT UNTIL THE MIDDLE TO LATTER PART OF MAY IN THE
NORTHWEST MOUNTAINS. FOR NOW...I WILL PASS ON ANY ISSUANCE OF
FROST/FREEZE PRODUCTS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
LOCAL MINIMUM TEMPERATURES ARE STILL ON TRACK TO BOTTOM OUT
SATURDAY MORNING...WITH ANY LINGERING COMMA HEAD RA/SN SHOWERS
DIMINISHING OVER THE NORTHWEST MOUNTAINS. THE ENSUING TEMPERATURE
MODERATION HAS BECOME TEMPERED BY A DAY OR TWO...OWING TO A
BACKDOOR FRONTAL PASSAGE EARLY NEXT WEEK.
GLOBAL MODELS AND ENSEMBLES CONTINUE TO ADVERTISE AN INCREASINGLY
AMPLIFIED/MERIDIONAL FLOW PATTERN ALOFT...IN RESPONSE TO A DEEP
LONG-WAVE TROUGH DEVELOPING IN THE WEST. DOWNSTREAM UPPER RIDGE
AXIS WILL BUILD OVER THE MS/OH/TN VLYS INTO THE GREAT LAKES
REGION...ALLOWING FOR ANOTHER SURGE OF MUCH ABOVE NORMAL
TEMPERATURES ACROSS PLAINS/MIDWEST. CONSIDERING THE AMPLIFIED
NATURE OF THE MID-UPPER LEVEL FLOW...AM NOT SURPRISED TO SEE THE
MODELS CONVERGING TOWARD A MORE GRADUAL WARM-UP AND SLOWER
SOLUTION OVERALL. MANUAL BLEND OF THE GFS/ECMWF SHOWS THE LOW/MID
LEVEL BAROCLINIC ZONE SETTING UP INVOF PA WITH MUCH COOLER AIR
SITUATED OVER THE NORTHEAST STATES. MODIFIED CANADIAN HIGH IS FCST
TO MOVE SEWD INTO NEW ENGLAND WITH AN EASTERLY MARITIME AIR FLOW
NORTH OF THE RETREATING BACKDOOR FRONT ULTIMATELY RESPONSIBLE FOR
THE SLOWER WARMING TREND.
THE UNFOLDING LARGE SCALE PATTERN SHOULD FEATURE ANOTHER STRETCH
OF MAINLY DRY/SEASONAL WEATHER UNDER A GENERAL NORTHWEST FLOW
ALOFT. THE MAIN CHANGE TO THE LONG TERM FORECAST PACKAGE THIS
CYCLE FOCUSED ON A SLOWER REBOUND IN TEMPERATURES...WITH MORE
PRONOUNCED WARMING HOLDING OFF UNTIL LATER IN THE WEEK.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A SHARP COLD FRONT WILL PUSH THRU CENTRAL PA LATE THIS AFTN AND
EARLY EVENING. A GUSTY TSRA MAY PRECEDE OR ACCOMPANY THE FRONTAL
PASSAGE...AND WILL INCLUDE A 2-4 HOUR TEMPO GROUP FOR TSRA IN MOST
TAF SITES WITH WEST TO SW WIND GUSTS OF 25 TO 30 KTS IN THE
VICINITY OF THE STORMS.
A SHARP WIND SHIFT FROM SSW TO WEST WILL OCCUR WITH THE
FROPA...ARRIVING ACROSS THE W MTNS ARND 20Z...THEN SUSQ VALLEY BY
ARND 00Z. A PERIOD OF SHRA AND LOWER CIGS WILL LIKELY ACCOMPANY
AND FOLLOW THE FRONTAL PASSAGE BY SEVERAL HOURS.
THE WORST CONDS WILL LIKELY BE OVR THE W MTNS...WHERE UPSLOPING
WEST FLOW IS LIKELY TO RESULT IN IFR CIGS (AND MVFR TO BRIEF IFR
VSBYS) THIS EVENING. A RIDGE OF HI PRES IS EXPECTED TO WORK INTO
THE REGION LATE TONIGHT...BRINGING CLEARING SKIES.
FRIDAY...WIDESPREAD MVFR CIGS...AND VFR TO MVFR VSBYS IN SHOWERS
OF RAIN/SNOW ACROSS THE WESTERN/NRN MTNS WITH MAINLY VFR ACROSS
THE CENTRAL AND ERN VALLEYS.
AFTER A 3-6 HOUR LULL IN THE WEST WIND LATE TONIGHT (AVERAGE
SPEEDS ONLY 10-12 MPH)...GUSTY WEST WINDS AVERAGING 14 TO 28 MPH
WITH G25-35 MPH WILL OCCUR AT ALL TAF SITES DURING THE DAY FRIDAY.
OUTLOOK...
SAT...NO SIG WX EXPECTED.
SUN...WEAK COLD FRONT CROSSES THE REGION WITH SCTD MVFR VSBYS AND
CIGS IN SHOWERS.
MON...MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO/LA CORTE/LAMBERT
NEAR TERM...DANGELO/LA CORTE/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...STEINBUGL
AVIATION...FITZGERALD/LAMBERT
Hazardous weather outlook, Apr 8, 4:00 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT THU APR 8 2010
PAZ004-005-010-017-024-033-092100-
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-
500 PM EDT THU APR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
SOME THUNDERSTORMS WITH GUSTY WINDS WILL OCCUR WITH A COLD FRONTAL
PASSAGE THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ006-011-092100-
POTTER-CAMERON-
500 PM EDT THU APR 8 2010
...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ012-018-019-025>028-035>037-041-042-045-046-049>053-056>059-
063>066-092100-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
500 PM EDT THU APR 8 2010
...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ034-092100-
BEDFORD-
500 PM EDT THU APR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 2:53 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT THU APR 8 2010
PAZ010-011-082030-
CAMERON PA-ELK PA-
353 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELK AND NORTHWESTERN
CAMERON COUNTIES...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. MARYS...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ST. MARYS AROUND 400 PM...TRUMAN AROUND 410
PM...ELK RIVER AROUND 420 PM...EMPORIUM AROUND 425 PM AND SIZERVILLE
AROUND 430 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
120...STATE ROAD 255.
LAT...LON 4155 7813 4125 7853 4125 7861 4134 7874
4161 7844 4161 7843 4162 7842 4162 7821
EXPERIMENTAL
FORECASTER: STEINBUGLSpecial weather statement, Apr 8, 3:03 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT THU APR 8 2010
PAZ017-024-025-034-082030-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-
403 PM EDT THU APR 8 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...
CAMBRIA AND SOUTHWESTERN CLEARFIELD COUNTIES...
AT 358 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
INDIANA TO NANTY-GLO TO EBENSBURG TO BEDFORD...MOVING NORTHEAST AT 45
MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS. THESE STORMS
WILL BE NEAR BLUE KNOB STATE PARK AROUND 410 PM...PRINCE GALLITZIN
STATE PARK AROUND 420 PM AND LAKEMONT AROUND 430 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 135 AND 152...I-99 BETWEEN
MILE MARKERS 0 AND 42.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
30...ROUTE 219...ROUTE 220...ROUTE 422.
LAT...LON 3973 7862 4014 7871 4023 7866 4024 7873
4040 7877 4049 7893 4072 7882 4101 7881
4093 7857 4082 7835 4079 7835 4075 7839
4073 7833 4033 7823 4030 7827 4022 7824
EXPERIMENTAL
FORECASTER: STEINBUGLSpecial weather statement, Apr 8, 3:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT THU APR 8 2010
PAZ005-006-011-082045-
CAMERON PA-MCKEAN PA-POTTER PA-
416 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMERON...
NORTHWESTERN POTTER AND SOUTHEASTERN MCKEAN COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS 15 MILES NORTHEAST OF ST.
MARYS...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR KEATING SUMMIT AROUND 430 PM...ROULETTE
AROUND 435 PM...COUDERSPORT AROUND 440 PM AND OSWAYO AROUND 445 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120.
LAT...LON 4184 7783 4148 7829 4155 7843 4161 7842
4161 7847 4201 7815 4201 7813
EXPERIMENTAL
FORECASTER: STEINBUGLSpecial weather statement, Apr 8, 3:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT THU APR 8 2010
PAZ034>036-082045-
BEDFORD PA-FRANKLIN PA-FULTON PA-
416 PM EDT THU APR 8 2010
...STRONG THUNDERSTORMS WILL AFFECT FULTON...SOUTHEASTERN BEDFORD AND
SOUTHWESTERN FRANKLIN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BEDFORD...
FRANKLIN AND FULTON COUNTIES AT 412 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS AREA OF STRONG
THUNDERSTORMS. FREQUENT CLOUD TO GROUND LIGHTNING WITH THESE STORMS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 151 AND 176...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 NEAR MILE MARKER 1.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3972 7858 3984 7859 4024 7824 4017 7814
3972 7770
EXPERIMENTAL
FORECASTER: BEACHLERSpecial weather statement, Apr 8, 3:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT THU APR 8 2010
PAZ017-024-082100-
CAMBRIA PA-CLEARFIELD PA-
429 PM EDT THU APR 8 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMBRIA AND
SOUTHERN CLEARFIELD COUNTIES...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS NEAR HASTINGS...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR WESTOVER AROUND 435 PM...IRVONA AROUND 440 PM...GLEN HOPE AROUND
445 PM...RAMEY AROUND 450 PM...JEFFRIES AROUND 455 PM AND WALLACETON
AROUND 500 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 121 AND 125.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322.
LAT...LON 4073 7882 4106 7835 4092 7819 4091 7822
4088 7823 4088 7825 4085 7825 4086 7829
4082 7831 4080 7835 4076 7839 4055 7872
4066 7885
EXPERIMENTAL
FORECASTER: STEINBUGLSpecial weather statement, Apr 8, 3:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT THU APR 8 2010
PAZ012-018-019-025>028-034-082115-
BEDFORD PA-BLAIR PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
439 PM EDT THU APR 8 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...
CENTRE...EASTERN BLAIR...HUNTINGDON...MIFFLIN...NORTHEASTERN BEDFORD
AND WEST CENTRAL JUNIATA COUNTIES...
AT 435 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TYRONE TO HUNTINGDON TO 15 MILES NORTH OF BREEZEWOOD...MOVING
NORTHEAST AT 45 TO 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS WILL BE NEAR PORT MATILDA AROUND 450 PM...BLACK MOSHANNON
STATE PARK AROUND 500 PM...UNIONVILLE AROUND 510 PM AND BELLEFONTE
AROUND 520 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 143 AND 168...I-99 BETWEEN MILE MARKERS 44
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE
322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD
350...STATE ROAD 453.
LAT...LON 4009 7825 4044 7823 4079 7835 4084 7830
4085 7825 4087 7824 4118 7766 4080 7753
4045 7756
EXPERIMENTAL
FORECASTER: STEINBUGLThunderstorm Wind, Clearfield
- When
- April 8, 4:00 PM EST
- Where
- Clearfield County, 0.87 mi SE of Clearfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.020, -78.440
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires in Clearfield Borough.
Thunderstorm Wind, Cameron
- When
- April 8, 4:30 PM EST
- Where
- Cameron County, 0.86 mi NE of Emporium
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.510, -78.240
Thunderstorm winds estimated near 60 mph toppled multiple trees and wires throughout the county. State Route 120 between Emporium and Truman was closed due to downed trees and wires.
Thunderstorm Wind, Franklin
- When
- April 8, 4:30 PM EST
- Where
- Franklin County, 0.53 mi E of Chambersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.930, -77.660
Thunderstorm winds estimated near 60 mph topped numerous trees and wires in the Chambersburg area.
Thunderstorm Wind, Mifflin
- When
- April 8, 4:35 PM EST
- Where
- Mifflin County, 0.69 mi S of Lumber City
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.660, -77.600
Thunderstorm winds estimated near 80 mph uplifted a large (26x40) garage roof and carried it approximately 200 feet from the original structure. The damage occurred in the area of 169 Queen Street in Reedsville (Brown Township). Additional debris was lifted nearly 75 feet over surrounding obstructions. Several homes in the immediate area were affected by downed wires. The damage was confined to the garage roof with only minor residual damage noted. No injuries were reported.
Thunderstorm Wind, Juniata
- When
- April 8, 4:48 PM EST
- Where
- Juniata County, 0.53 mi W of Port Royal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.530, -77.390
Thunderstorm winds estimated near 60 mph toppled several trees along State Route 333 near Port Royal.
Thunderstorm Wind, Adams
- When
- April 8, 4:55 PM EST
- Where
- Adams County, 0.87 mi SE of Biglerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 39.920, -77.240
Thunderstorm winds estimated near 60 mph toppled several trees a few miles east of Ardentsville.
Thunderstorm Wind, Clinton
- When
- April 8, 4:55 PM EST
- Where
- Clinton County, 0.69 mi S of Lockport
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -77.450
Thunderstorm winds measured at 58 mph toppled several trees between the 300 and 800 blocks along Church Street in Lock Haven.
Thunderstorm Wind, Perry
- When
- April 8, 5:06 PM EST
- Where
- Perry County, 0.69 mi N of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.480, -77.130
Thunderstorm winds estimated near 60 mph toppled several trees near Newport.
Thunderstorm Wind, Perry
- When
- April 8, 5:15 PM EST
- Where
- Perry County, 1.48 mi NNW of Duncannon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.400, -77.030
Thunderstorm winds estimated near 60 mph toppled several trees near Duncannon.
Thunderstorm Wind, Lycoming
- When
- April 8, 5:25 PM EST
- Where
- Lycoming County, 0.86 mi NE of Newberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.240, -77.020
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires in the Williamsport area.
Thunderstorm Wind, Lycoming
- When
- April 8, 5:50 PM EST
- Where
- Lycoming County, 1.55 mi E of Ralston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.500, -76.940
Thunderstorm winds estimated near 60 mph toppled several trees and wires near Ralston.
Thunderstorm Wind, Lycoming
- When
- April 8, 6:00 PM EST
- Where
- Lycoming County, 1.04 mi E of Picture Rocks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.280, -76.710
Thunderstorm winds estimated near 60 mph toppled several trees and wires near Picture Rocks.
Thunderstorm Wind, Schuylkill
- When
- April 8, 6:35 PM EST
- Where
- Schuylkill County, 1.05 mi W of Big Mine Run
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.780, -76.350
Thunderstorm winds estimated near 80 mph toppled a few power poles and wires near Ashland.
Thunderstorm Wind, Lebanon
- When
- April 8, 6:36 PM EST
- Where
- Lebanon County, 0.53 mi E of Annville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.330, -76.510
Thunderstorm winds estimated near 60 mph damaged a weakened residential structure on West Main Street in Annville.
Thunderstorm Wind, Lebanon
- When
- April 8, 6:36 PM EST
- Where
- Lebanon County, 0.69 mi N of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.340, -76.420
Thunderstorm winds estimated near 60 mph toppled numerous trees and wires in Lebanon city.
Thunderstorm Wind, Sullivan
- When
- April 8, 6:45 PM EST
- Where
- Sullivan County, 3.17 mi SSE of Nordmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.340, -76.450
Thunderstorm winds estimated near 60 mph toppled several trees a few miles southeast of Laporte.
Thunderstorm Wind, Sullivan
- When
- April 8, 6:45 PM EST
- Where
- Sullivan County, 1.24 mi WSW of Millview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.490, -76.600
Thunderstorm winds estimated near 60 mph toppled several trees along the 3000 block of Route 4008 near Forksville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, April 8, 2010$218,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, April 8, 2010$105,000 · EF1 · 6 events
- Tornado and Damaging Winds in Alabama, April 8, 2010$265,000 · EF0 · 5 events
- Wildfire and High Wind in Montana, April 8 to 9, 2010$75,000 · 63 kt wind · 13 events
- Damaging Winds and Lightning Strike in New York, April 8, 2010$52,000 · 50 kt wind · 10 events
- Damaging Winds in North Carolina, April 8, 2010$25,000 · 60 kt wind · 13 events
- Tornado and Strong Wind in South Carolina, April 8, 2010$41,000 · EF0 · 2 events
- High Wind and Strong Wind in Idaho, April 8, 2010$35,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, April 8, 2010$30,000 · 60 kt wind · 4 events
- High Wind in Montana, April 8, 2010$24,000 · 52 kt wind · 6 events
- High Wind in Montana, April 8, 201063 kt wind · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 8, 201051 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215310, 215363, 215396, 215397, 215398, 215399, 215400, 215401, 215402, 215403, 215404, 215405, 215406, 215407, 215408, 215409, 215410.